MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G30009
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Customer name and address = (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving occlusive peripheral artery disease of the left leg, a flexor shuttle tibial guiding sheath unraveled and separated.Access was obtained in the superficial femoral artery for a contralateral approach.The access site was not scarred, the anatomy was not tortuous or calcified, and the bifurcation angle was not steep.Another manufacturer's 0.035-inch, 300-centimeter heavy duty wire was used during the procedure, as well as another manufacturer's five-millimeter balloon.Resistance was not encountered upon insertion or removal of the sheath, or during advancement or removal of other devices through the sheath.After balloon dilation, the user attempted to pull the sheath back by the hub, while leaving the balloon catheter in place; however, the sheath separated at the level of the hub and also unraveled and separated further down the sheath.The user then slowly pulled the sheath and balloon catheter from the patient at the same time, and the procedure was completed.The dilator was not in place at the time of separation/unraveling, as the balloon catheter was still in the sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving occlusive peripheral artery disease of the left leg, a flexor shuttle tibial guiding sheath unraveled and separated.Access was obtained in the superficial femoral artery for a contralateral approach.The access site was not scarred, the anatomy was not tortuous or calcified, and the bifurcation angle was not steep.Another manufacturer's 0.035-inch, 300-centimeter heavy duty wire was used during the procedure, as well as another manufacturer's five-millimeter balloon.Resistance was not encountered upon insertion or removal of the sheath, or during advancement or removal of other devices through the sheath.After balloon dilation, the user attempted to pull the sheath back by the hub, while leaving the balloon catheter in place; however, the sheath separated at the level of the hub and also unraveled and separated further down the sheath.The user then slowly pulled the sheath and balloon catheter from the patient at the same time, and the procedure was completed.The dilator was not in place at the time of separation/unraveling, as the balloon catheter was still in the sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath was damaged at both ends.The sheath was elongated, and the inner coils were exposed.The sheath was also separated at the hub, with a small amount of sheath material remaining in the hub.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states "if resistance is encountered during sheath advancement, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook was unable to establish a definitive cause for this event.Although not pulling the device by the hub may have helped prevent the device failure, resistance was not encountered upon insertion or removal of the device.The risk analysis for this failure mode was reviewed and no additional escalation was required.There is currently a capa investigation open to investigate this product failure.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16921313
Report Number1820334-2023-00595
Device Sequence Number12472819
Product Code DYB
UDI-Device Identifier00827002300095
UDI-Public(01)00827002300095(17)250218(10)14545860
Combination Product (Y/N)N
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2025
Device Model NumberG30009
Device Catalogue NumberKSAW-5.0-18/38-90-RB-SHTL-HC
Device Lot Number14545860
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer07/28/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 5MM BALLOON.; TERUMO 0.035" 300CM HEAVY DUTY WIRE.
Patient Age82 YR
Patient SexFemale
Patient Weight63 KG